MAUDE Adverse Event Report: SPECTRUM VASCULAR BIOFLO PICC (V) 5FDL-55CM MAXIMAL BARRIER NURSING KIT W NIT AND DF DRAPE; PERIPHERALLY INSERTED CENTRAL CATHETER

SPECTRUM VASCULAR BIOFLO PICC (V) 5FDL-55CM MAXIMAL BARRIER NURSING KIT W NIT AND DF DRAPE; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750631
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Peripheral Edema (4578)
Date of Event 11/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
An end user experienced an issue with a catheter from bioflo picc (v) 5fdl-55cm maximal barrier nursing kit w nit and df drape.It was reported that a hole developed in the catheter, approximately 5-6 cm from the hub.The leak was noted 6 days post-insertion.The picc was removed after the site became edematous and was leaking tpn (total parenteral nutrition).
 
Additional Manufacturer Narrative
The customer's reported complaint description of a hole having developed in the catheter was confirmed from a visual inspection of a picture sent by the customer.However, without receiving product for evaluation, we are unable to definitively determine a root cause for this incident at this time.Dhr review of the packaging/accessory lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.A trend analysis was conducted for this complaint type and product family with no adverse trends noted.We will continue to monitor this complaint type for any adverse trends.It was confirmed that the picc line had remained in situ for 6 days, at which point, the leak was noticed.Labeling review: the dfu that is supplied with the product (14600134-01) contains the following statements: precautions: never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.Once the stylet is out, advance the catheter into desired position (zero mark).Do not use sharp objects to open package as damage to the device may occur.Catheter insertion should be performed only by a licensed and qualified healthcare practitioner.If catheter and accessories show any sign of damage (crimped, crushed, cut, etc.), do not use.If using an introducer sheath other than the one provided (as in modified seldinger and ir kits), verify that the catheter fits easily through the sheath.Exercise care when advancing the catheter or guidewire to avoid trauma to the vessel intima.Do not use clamps, toothed or ribbed forceps.Do not use clamps or other instruments with teeth or sharp edges on the catheter or other instruments to advance or position catheter as catheter damage may occur.Avoid sharp or acute angles during insertion which may compromise catheter functionality.Acetone and polyethylene glycol-containing ointments should not be used with polyurethane catheters, as these may cause failure of the device.Do not use sharp instruments near the extension tubes or catheter shaft.Do not suture through any part of the catheter.If using sutures to secure catheter use the suture wings and make sure they do not occlude, puncture, or cut the catheter.Following institutional policy, secure catheter externally to prevent catheter movement, migration, damage, kinking or occlusion.Precautions cont.Do not attempt to repair the catheter.If breaks or leaks are apparent in the catheter, remove the catheter immediately.Catheter use, care or removal is to be undertaken only by trained, qualified healthcare provider.Use of a needle to access the catheter is not recommended.However, if a needle is used, do not use a needle longer than 1.9 cm as it may cause damage to the valve.Flushing recommended procedure: 1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warning: if using bacteriostatic saline, do not exceed 30 ml in a 24-hour period.3.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Catheter maintenance: it is recommended that institutional protocols be followed for all aspects of catheter care, use and maintenance.The following care, use and maintenance information is not intended as a substitute for institutional protocol, but rather, to describe guidelines and recommendations that can be used successfully with the bioflo picc with endexo and pasv valve technology.General catheter care and use: use aseptic technique during catheter care and use.Use standard and universal precautions during catheter care procedures.Never leave catheter uncapped.Do not use clamps, or instruments with teeth or sharp edges on the catheter, as catheter damage may occur.Investigation was completed based on information received to date.If additional information is received and warrants further investigation, then the complaint file will be reopened and updated accordingly.Reference (b)(4).

Brand Name
BIOFLO PICC (V) 5FDL-55CM MAXIMAL BARRIER NURSING KIT W NIT AND DF DRAPE
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
SPECTRUM VASCULAR
50 main street
suite 1000
white plains 10606
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
james solorzano
50 main street
suite 1000
white plains 10606
MDR Report Key23850063
Report Number3030714660-2025-00011
Device Sequence Number15911654
Product Code LJS
UDI-Device IdentifierH965750631
UDI-PublicH965750631
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965750631
Device Lot Number5851219
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown